Probability Theory and Related Fields

, Volume 93, Issue 1, pp 77–89 | Cite as

White noise driven quasilinear SPDEs with reflection

  • D. Nualart
  • E. Pardoux


We study reflected solutions of the heat equation on the spatial interval [0, 1] with Dirichlet boundary conditions, driven by an additive space-time white noise. Roughly speaking, at any point (x, t) where the solutionu(x, t) is strictly positive it obeys the equation, and at a point (x, t) whereu(x, t) is zero we add a force in order to prevent it from becoming negative. This can be viewed as an extension both of one-dimensional SDEs reflected at 0, and of deterministic variational inequalities. An existence and uniqueness result is proved, which relies heavily on new results for a deterministic variational inequality.

Mathematics Subject Classification

60H15 35H60 35R45 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Bensoussan, A., Lions, J.L.: Applications des inéquations variationnelles en contrôle stochastique. Paris: Dunod 1978; English translation. Amsterdam: North-Holland 1982Google Scholar
  2. 2.
    Buckdahn, R., Pardoux, E.: Monotonicity methods for white noise driven SPDEs. In: Pinsky, M. (ed.) Diffusion processes and related problems in Analysis, vol. I, pp. 219–233. Boston Basel Stuttgart: Birkhäuser 1990Google Scholar
  3. 3.
    Haussmann, U.G., Pardoux, E.: Stochastic variational inequalities of parabolic type. Appl. Math. Optimization20, 163–192 (1989)Google Scholar
  4. 4.
    Lions, J.L.: Quelques méthodes de résolution des problèmes aux limites non linéaires. Paris: Dunod 1969Google Scholar
  5. 5.
    Manthey, R.: On the Cauchy problem for reaction diffusion equations with white noise. Math. Nachr.136, 209–228 (1988)Google Scholar
  6. 6.
    Mignot, F., Puel, J.P.: Inéquations d'évolution paraboliques avec convexe dépendant du temps. Applications aux inéquations quasivariationnelles d'évolution. Arch. Ration. Mech. Anal.64, 59–91 (1977).Google Scholar
  7. 7.
    Walsh, J.: An introduction to stochastic partial differential equations. In: Hennequin, P.L. (ed.), Ecole d'été de Probabilité de St Flour. (Lect. Notes Math., vol. 1180) Berlin Heidelberg New York: Springer 1986Google Scholar

Copyright information

© Springer-Verlag 1992

Authors and Affiliations

  • D. Nualart
    • 1
  • E. Pardoux
    • 2
  1. 1.Facultat de MatemàtiquesUniversitat de BarcelonaBarcelonaSpain
  2. 2.Mathématiques, URA 225Université de ProvenceMarseille Cedex 3France

Personalised recommendations